Jump to content

Effexor 6 Weeks On-My Experience


Recommended Posts

Update !!!!

Doc added 150mg Wellbutrin to help with motivation . I will remain on Effexor 150mg and Topamax 50mg.

I am finding Topamax to have a calming effecting in addition to help with some appetite control.

Keep us posted gonamath! I've been following you for a long while now. :) I hope the WB helps you alot! My brother takes that one. ;)

Link to comment
Share on other sites

  • 2 weeks later...

This is a great story! I just started Venlafaxine 3 days ago and the side effects are ******* me. But reading your journey I see the positives it can have. I will be hitting the gym tomorrow to help get more motivated. Hope all is going well for you.

Link to comment
Share on other sites

  • 1 month later...
  • 4 weeks later...
  • 5 months later...

Just got bumped up to 225mg Effexor, possible move to 300mg in 3 weeks dependent on side effects.

I'm lacking vitality and interest in things I used to love to do. New Dr thinks I've been too low (150mg) for too long.

He gave me terminology and diagnosis straight out of DMS , I'll send it out after next visit .

He is looking for improvement in fellowship (out of isolation) , vitality for things I used to love to do and proper diet.

Link to comment
Share on other sites

For me, there is an ideal dose of effexor, which helps me the most. Below 150 mg, and I get more depressed. Above 150 mg, and I get very lethargic. I figure that while Effexor is great and I probably won't ever get off of it now that I've been on it for 6 years, there is only so much that it can do. I hope that the higher dose helps you.

It's too bad that the welbutrin in addition to the effexor didn't work out. It helped me, but I had to get off of it due to being on too many meds for my body to handle I guess. I'm also taking Abilify in addition to Effexor.

Have you tried coffee in moderate amounts? My pdoc recommended caffeine for energy. It's not as good as Welbutrin for me, but it is something.

Link to comment
Share on other sites

  • 1 month later...

Start 300mg tomorrow. Very positive response to 225mg, doc thinks i should have been on 300 1 year ago.

Ok, here are the positives of going from 150mg to 225mg:

* My brain fog cleared. I had no idea I had fog until 2-3 days in when I no longer had it. Wow !

* Greater sense of energy.

* Sleeping better, consistent 8 hours

* no side effects

Ok, here is reason why doc wants me to go from 225 to 300:

* Still not interested in things that I used to love doing

* Still would rather isolate than to go out and meet people (support groups) I was voted most popular in high school so there has been a spiral down

* Using food to medicate

Dude 333, I enjoy coffee in the morning but it makes me jittery if I drink in afternoon.

Link to comment
Share on other sites

  • 2 weeks later...

I am now at 300 mg for a couple weeks.

Negatives:

*After week 1 , I got "jittery" for a few days including a couple rough nights of sleep. I stuck with the program and it faded away after 3 days or so.

*'Mild constipation thru weeks 1 and 2 only.

Positives:

* Less procrastination.

* Greater sense of purpose, less wandering around

* Upper body is looser, less tension.....breathing easier.

As I mentioned with the 225 report, the 'fog' has lifted. The 'fog' is often mentioned as a negative on the forum, but in my case I simply needed to jump over the 150mg hurdle to 200+.

Effexor is a drug you have to ride the rough water with every now and then. So far for me, it's been worth it.

Link to comment
Share on other sites

  • 4 weeks later...

I am considering Effexor because my viibryd and 1mg of abilify are not working as well as they should after 8 weeks.

The main side effect i'm worried about is increased anxiety when first starting. Did anyone experience that? Also, has anyone ever taken it with an SSRI like Viibryd or abilify? I've been depressed for 3 months and need some relief.

Link to comment
Share on other sites

Effexor can be rough. I didn't get an increase in anxiety, for me it was like an intensity and focus. Like the fog was lifted, but even beyond that, everything is more intense. Like I went from watching a television show to being an active participant. I don't take an SSRI as well though, and everyone is different. There have been some rough patches, but all in all it is a great change for me.

Good luck and stay safe.

Link to comment
Share on other sites

I had almost (2-3 days) an immediate relief from anxiety when I started effexor. I had clearness of mind and focus and a ' need' to get things done I had been procrastinating on.....

Some people react differently to this focus and clearness of mind depending on how long you have been in the fog.......in my opinion, for me , I needed to let things unfold and go with the flow with effexor. I am now living virtually anxiety free at 300 mg

Give it a shot !

Link to comment
Share on other sites

  • 3 months later...

Still feeling good at 300mg's. Only side effect is slightly blurred vision when reading. Gets 'foggier' the closer I bring the page in.

Anybody else with blurred vision while reading ?

I have no history of vision problems

Age might be a factor. It is common for people to start getting what is called Presbyopia (old man eyes) in their 40's. It isn't a side effect of medication, and it is why there are displays of reading glasses in stores.

In any event, I would check with your doctor and confirm if it's a side effect of medication or just the natural process of getting older.

Good luck and stay safe,

Edited by Caelum
Link to comment
Share on other sites

........don't think so my friend. Effexor on its on site s well as Web Md list "blurred vision" as a common side effect. Please get your facts straight before making such a ridiculous comment.

As I mentioned, I have no history of eye vision issues until I went to 300mg. It's no coincidence that blurred vision when reading small print soon followed after a few weeks on 300mg.

Link to comment
Share on other sites

I'm not sure what you found offensive. I didn't mean to sound ridiculous or be misleading. I did fact check and every statement I made was accurate. If you read the WebMD article on Presbyopia, you will hopefully be able to understand where I am coming from.

The only risk factor for presbyopia is being over 40. Even if you've never had any vision problems before and are in perfect health, being over 40 puts you at risk for presbyopia. I only brought it up as something to consider because you mentioned it got blurrier the closer the page was, and your profile indicates you are over 40. Those two things, taken alone, are a strong indication of presbyopia.

As I stated before, it is only something to consider, and you should talk to your doctor about it. The fact that your vision is more foggy the closer the page is the reason I even thought of presbyopia in the first place.

Regardless, please don't discount my information out of hand without giving it a cursory google at the minimum. Simply googling prebyopia should have indicated that my comments were well founded in fact. It is very frustrating to be called ridiculous and misleading when I am earnestly trying to help.

Good luck and stay safe.

Link to comment
Share on other sites

  • 1 month later...

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...